MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE WARRANTY EN FR ES (YELLOWFIN); PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE WARRANTY EN FR ES (YELLOWFIN); PUMP, BREAST, POWERED
Model Number 101041265
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer by disassembling, inspecting, cleaned and/or reassembled kit and tubing set.The customer was sent a replacement pump and return of her original pump was requested for testing/evaluation.The customer was contacted by a complaint handler to get additional information, with no response as of the date of this report except that her family has covid and will not be returning the pump at this time.Based on the results of our internal investigation (reference number (b)(4)),it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2022, the customer alleged to medela llc that her pump in style max flow has low suction and she developed mastitis for which she was prescribed an antibiotic.
 
Additional Manufacturer Narrative
On 2/18/2022, in follow up with a complaint handler the customer indicated that the mastitis started on (b)(6) 2022, which has cleared up now after taking the iv antibiotics.Additionally, she indicated that she has not tried the replacement pump and that she is using a hospital pump.The device was returned with the customer's parts and accessories and was evaluated on 03/16/2022.The device passed suction and cycle specifications.It was also noted in the evaluation that there was milk residue on the connectors and membranes.The customer's report of low suction could not be confirmed.

Brand Name
PUMP IN STYLE WARRANTY EN FR ES (YELLOWFIN)
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate drive
mchenry IL 60050
Manufacturer Contact
dave kurudza
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key13514818
Report Number1419937-2022-00015
Device Sequence Number4207160
Product Code HGX
UDI-Device Identifier00020451412658
UDI-Public020451412658
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K200508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101041265
Device Catalogue Number101041265
Device Lot Number0000037230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Distributor Facility Aware Date02/01/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2022
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date02/11/2022
Supplement Report FDA Received Date03/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale